This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
After a fairly thorough search of the literature I failed to find a report of a reaction to estrogenic substance similar to that of a patient I have under observation. Therefore, I believe her case will be of interest.
REPORT OF A CASE
Mrs. I. N., aged 44, consulted me three years ago for treatment of eczema limited to the forehead and purpura limited chiefly to the thighs. The latter lesions were bluish purple and varied in size from that of a dime to that of a 25 cent piece. The eruption had been present several days, and some of the lesions were fading and new ones were appearing. Close questioning revealed a history of weekly injections of an estrogenic substance. The dermatitis of the forehead proved to be of the contact type. The injections of estrogen were stopped for three weeks, and all the lesions disappeared except the faint
Loftis EL. PURPURA DUE TO INJECTION OF ESTROGENIC SUBSTANCE. Arch Derm Syphilol. 1940;42(1):138. doi:https://doi.org/10.1001/archderm.1940.01490130142017
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: